I just started using my animas ping insulin pump on monday and today I noticed this discoloration. I'm not talking about the pale mark where the adhesive of the infusion site is at, that is from tanning during the week before I changed the infusion site to it's current position. It's not so much noticeable in the picture but in real life it looks like a bruise, but it doesn't hurt or anything. It is purpley gray. I don't think it is from tanning because I haven't been back since I changed my infusion set yet the discoloration is showing there anyway (smaller circle). Has anyone experienced this?

Views: 1322

Reply to This

Replies to This Discussion

It could very well be a bruise. Sometimes bruises don't really hurt, and all it takes is nicking something to get one. If you notice any swelling, it becomes warm to the touch, or the discolored area grows in size, then I'd ask your doctor. Bruises do sometimes move with gravity, so don't panic if it slowly moves.

Hope it goes away quickly!

It doesn't hurt, but maybe it's under the skin? It's so big to be a bruise! I am keeping an eye on it and my animas rep is still in the area so maybe I will see her Monday.

It is kinda big, but bruises can be like that. I had one on my like that was the size of my palm from an infusion site.

Hopefully your rep can give you more insight and it ends up just being a bruise that looks way scarier than it is.

That is a very large darkened spot. I would run it past your doctor. Your animas rep isn't a doctor, though she might have heard of such things before. It may just be a bruise, but better safe.

Hi Sara

This happens from time to time. Sometimes, if the infusion set is disturbed in its place by bumping it or rubbing it on something, it can cause a bruise, much as a need will cause a bruise when disturbed while injecting. It will go away. It would be good to stay away from that area with your infusion sets until it does. If, when the infusion set is removed, there is a slight bleeding from the canula hole, I usually put a dab of Neosporin on the site to prevent infection and speed heeling.

Cool Pink infusion sets, not the boring gray ones I use. Your pump looks good on you!

Be well.

Brian Wittman

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

DHF receives $200,000 grant from Novo Nordisk

Grant given to support programs aimed at bringing together people touched by diabetes for positive change BERKELEY, CA: December 4, 2014 – Diabetes Hands Foundation (DHF) has received a grant of US$200,000 from Novo Nordisk to support programs aimed at Read on! →

Guest Post: World Diabetes Day 2014 on Twitter… sifting through the data

At Symplur we track hashtags, keywords, user accounts, and pretty much anything else on Twitter that has to do with healthcare. We collect the data and then build countless ways to slice it up so that we’re able to better Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)

DHF VOLUNTEERS


Lead Administrator

Brian (bsc) (has type 2)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

DanP (has Type 1)

Gary (has type 2)

David (has type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service